Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Feb 1, 2017, 9:17 AM EST for Lewis County, New York. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2017, 9:17 AM EST (14:17 UTC)
- Expired
- Feb 1, 2017, 10:30 AM EST
- In force
- 73 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 27 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WWUS81 KBUF 011417
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
917 AM EST WED FEB 1 2017
NYZ006>008-011530-
Jefferson-Oswego-Lewis-
917 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHERN
JEFFERSON...LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across northern Oswego, southern
Jefferson, and central Lewis Counties through late morning.
Localized snowfall rates of 2 to 3 inches per hour will be possible
across the Tug Hill area.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Carthage, Lowville,
Pulaski, West Carthage, Adams, Redfield, Selkirk Shores State Park
and Highmarket.
This includes Interstate 81 between exits 36 and 44.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4354 7527 4351 7636 4357 7636 4356 7631
4358 7626 4369 7626 4378 7629 4383 7636
4387 7635 4387 7638 4390 7638 4402 7516
4361 7511
$$
MitchellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 1, 6:57 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 1, 6:57 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
657 AM EST Wed Feb 1 2017
.SYNOPSIS...
Scattered snow showers and lake effect will occur today into the
weekend as a colder airmass builds across the Great Lakes. While the
lake snows are expected to be relatively minimal east of Lake Erie,
these may be much more significant east of Lake Ontario especially
late Thursday into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mesoanalysis shows a weak surface trough/region of surface
frontogenesis extending from a weak surface low just east of James
Bay south and east to the North County this morning. Radar shows
this trough is still forcing some widespread light synoptic snow
across much of the North County with an embedded heavier band of
Lake Effect Snow. Behind the boundary radar mainly scattered lake
enhanced/upslope snow east of Lake Erie.
The combination of a marginally cold enough airmass /-10C at 850mb/
and a westerly upslope flow will help to maintain lake and
orographically enhanced snows through today. The instability over
Lake Erie will be more limited than over Lake Ontario due to cooler
lake waters 34F Erie vs 37F Ontario. Additionally, NAM BUFKIT
profiles show a short window this afternoon where moisture is
removed from the snow growth zone. During this time period, POPs
have been lowered to chance for scattered snow showers. This window
of drier air is even narrower looking at BUFKIT profiles east of
Lake Ontario so have kept categorical POPs.
East of Lake Erie, Look for an additional half to one inch of
upslope/lake enhanced snow this morning before there is a short
break in steady snows this afternoon leading to the lake effect
tonight. An additional 1 to 2 inches of snow be expected across the
higher terrain of the Chautauqua Ridge today and tonight.
East of Lake Ontario, A Winter Weather Advisory remains in effect to
cover the combination of the synoptic and lake-enhanced snowfall
today along with the additional lake effect snow ramping up tonight.
A general 5 to 9 inches of fresh snowfall is expected. Some guidance
such as the 00z NAM 4km suggests lower-end warning criteria amounts
are not entirely out of the question in a localized area on the top
of the Tug. The vast majority of the Advisory area will likely only
see 3-5 inches. Late tonight, low level steering winds look to
veer to northwesterly which is expected shift the Lake Effect
Snows into more of a multibanded orientation along the southern
shore of Lake Ontario but these are expected to bring only an
inch or less.
High temperatures today will reach into the lower to mid 30s with
low tonight falling to within a few degrees either side of 20
although light winds of 5-10 knots will bring wind chills in the
teens and single digits above zero. Speaking of winds, gusts to
about 25-30 mph will be possible through today with a 40 knot low
level jet shifting across the region.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Accumulating lake effect snow through Saturday.
Longwave trough will remain anchored across eastern Conus through
the period as downstream ridging resides across the eastern Pacific
and far western CONUS. The trough over the eastern CONUS will
maintain steady cold air advection, with 850 mb temperatures
dropping to between -18C and -20C, which will be more than
enough to keep lake effect potential in the forecast. Steering winds
through the period will generally be west northwest keeping the
bulk of the lake snows across the higher terrain of Southern Erie,
western Wyoming, Chautauqua, and Cattaraugus counties off lake Erie
and across the Tug Hill. Periodic fluctuations may move the lake
snows southeast of Lake Ontario into Wayne and Northern Cayuga
counties.
For the most part, lake induced equilibrium levels will be around 6k
feet over Lake Erie. This along with drier air aloft will likely
limit total accumulations of up to 4-8 inches over the 2 to 3
day period.
Lake parameters look better over Lake Ontario with lake induced
equilibrium levels of 8-10K feet, sufficient moisture, instability,
and dendritic crystal growth. The main event will start Thursday
night and continue through at least Friday night as deeper westerly
flow becomes established over Lake Ontario. Expect a band to
consolidate and intensify over Oswego County during the late
afternoon and early evening Thursday. Some accumulating snow may
also clip northern Wayne and northern Cayuga counties, but this
should be brief with accumulation limited to a few inches. Overnight
the lake snow will lift north to the Tug Hill Plateau and continue
to intensify. Model guidance suggests the band will make its
northernmost pass late Thursday night and early Friday, likely
making it into at least southern Jefferson County and the Northern
Tug Hill, before moving back south across the Tug Hill later Friday.
Friday night and Saturday the band will likely head a little farther
south as boundary layer flow becomes west northwest, possibly
moving across Oswego County and also impacting northeast Wayne and
northern Cayuga counties.
The band will likely be heavy at times Thursday night through Friday
night, with snowfall rates of 2-3 inches per hour possible. The band
will likely be moving around with changes in boundary layer flow,
which will spread out snow accumulations to some extent. Still, it
appears there may be enough residence time over the Tug Hill for
possible significant accumulations of over a foot.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
During this period, a large polar low will pinwheel from the Hudson
Bay through northern Quebec. Models seem to be in good agreement on
a brief break in lake effect Saturday night into early Sunday, as
shortwave ridging crosses the region. Then, shortwave troughing will
move across the region late Sunday into Sunday night bringing some
widespread light snow.
The main change in the extended forecast comes for the beginning of
the next work week. Models have now trended toward a brief warm up
for Monday and especially Tuesday as a deep low pressure system
develops over the central plains and tracks through the Upper Great
Lakes. If this model trend holds, it will likely mean a period of
mixed precip Tuesday follow by much warmer temperatures into the 40s
or even low 50s. Would not rule out a wind event with a strong cold
frontal passage Tuesday into Wednesday, as strong cold advection
will bring us back to mid-winter conditions for the mid to end of
next work week.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A surface trough pushing across the North Country this morning will
continue to generate some fairly widespread light to occasionally
moderate snow for KART with IFR to MVFR conditions. To the west of
the boundary all other sites are MVFR or VFR.
East of Lakes Erie and especially Lake Ontario the combination of a
marginally cold airmass and westerly upslope flow will help to
generate lake and orographically enhanced snows later today into
tonight. Expect IFR to MVFR conditions within the snow including
KJHW and occasionally drifting to KART...with MVFR/VFR conditions
more prevalent outside of it.
Outlook...
Thursday...Areas of lake effect snow/attendant IFR
east and then southeast of the lakes...with scattered snow
showers and MVFR/VFR elsewhere.
Thursday night through Saturday...VFR/MVFR with scattered snow
showers... and IFR in areas of lake effect snow east of the
lakes.
Sunday...VFR/MVFR with a chance of snow showers.
&&
.MARINE...
A weak surface trough will slide eastward across the North Country
this morning. In its wake...brisk westerly winds will overspread the
Lower Great Lakes then will largely persist right through Saturday.
With this in mind...small craft advisories are in effect as outlined
below.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Watch from Thursday afternoon through
Saturday morning for NYZ006>008.
Winter Weather Advisory until 4 AM EST Thursday for NYZ006>008.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST Saturday for
LOZ042-043.
Small Craft Advisory from 10 AM this morning to 1 AM EST
Sunday for LOZ044-045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HITCHCOCK/TMA
LONG TERM...CHURCH
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Feb 1, 8:24 AM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 824 AM EST WED FEB 1 2017 NYZ001>003-010-011-013-014-021-021330- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 824 AM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-021330- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 824 AM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-021330- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 824 AM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE EFFECT SNOW IS EXPECTED TO PERSIST EAST OF LAKE ERIE TODAY THROUGH FRIDAY NIGHT. MOST OF THE SNOW IS EXPECTED TO REMAIN LIGHT, WITH ACCUMULATIONS LIMITED TO A FEW INCHES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-021330- OSWEGO-JEFFERSON-LEWIS- 824 AM EST WED FEB 1 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-021330- WAYNE-NORTHERN CAYUGA- 824 AM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE EFFECT SNOW WILL BE PERSISTENT EAST OF LAKE ONTARIO THROUGH THE END OF THE WEEK. LAKE EFFECT SNOW MAY BRIEFLY IMPACT WAYNE AND NORTHERN CAYUGA COUNTIES LATE TONIGHT THROUGH THURSDAY AFTERNOON AND EVENING WITH SEVERAL INCHES OF ACCUMULATION. LAKE EFFECT SNOW MAY AGAIN MOVE INTO THE AREA FRIDAY NIGHT AND SATURDAY WITH ADDITIONAL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Feb 1, 6:47 AM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
647 AM EST WED FEB 1 2017
NYZ006>008-011245-
Jefferson-Oswego-Lewis-
647 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...
SOUTHERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 645 AM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour between Adams and Pulaski east to the Tug
Hill.
Locations impacted include...
Sandy Island Beach State Park, Lowville, Pulaski, Adams, Selkirk
Shores State Park, Barnes Corners, Whetstone Gulf State Park,
Southwick Beach State Park, Richland and New Bremen.
This includes Interstate 81 between exits 36 and 40.
Visibilities will drop quickly to less than a quarter of a mile
when driving into this band of lake effect snow.
A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.
LAT...LON 4359 7550 4353 7641 4356 7642 4357 7636
4356 7631 4356 7628 4358 7626 4369 7626
4377 7629 4393 7524
SmithSpecial weather statement, Feb 1, 7:50 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Buffalo NY
750 AM EST WED FEB 1 2017
NYZ006>008-011415-
Jefferson-Oswego-Lewis-
750 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across far northern Oswego, southern
Jefferson, and central Oswego counties through mid morning.
Locations impacted include...
Sandy Creek, Pulaski, Mannsville, Adams, Barnes Corners, Osceola,
and Lowville.
This includes Interstate 81 between exits 37 and 44.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4359 7517 4355 7646 4357 7636 4356 7630
4358 7626 4378 7629 4383 7636 4387 7635
4387 7639 4390 7638 4401 7516 4363 7511
HITCHCOCKSpecial weather statement, Feb 1, 8:09 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
809 AM EST WED FEB 1 2017
NYZ019-020-011430-
Chautauqua-Cattaraugus-
809 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CATTARAUGUS AND CHAUTAUQUA
COUNTIES...
A band of lake effect snow producing snow fall rates of 1 to 2
inches per hour will briefly move across southern Chautauqua and
southern Cattaraugus counties. This period of lake effect snow is
expected to be relatively brief, lasting for a 1 to 2 hour period at
any one location and producing a few inches of accumulation.
Locations impacted include...
Ripley, Sherman, Jamestown, Olean, Salamanca, Allegany State Park,
Westfield, Lakewood, Falconer, Ashford, Allegany and Mayville.
This includes the following highways...
Interstate 90 near exit 61.
Interstate 86 between exits 4 and 27.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
snow cover on roads.
LAT...LON 4237 7862 4221 7834 4200 7837 4200 7976
4227 7976 4228 7973 4231 7977 4232 7967
HITCHCOCKLocal storm report, Feb 1, 8:28 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
828 AM EST WED FEB 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM SNOW 6 E LACONA 43.64N 75.95W
02/01/2017 M6.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 6 SW WARSAW 42.74N 78.14W
02/01/2017 M3.8 INCH WYOMING NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW ENE EAST AURORA 42.77N 78.62W
02/01/2017 M4.6 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW LITTLE VALLEY 42.25N 78.81W
02/01/2017 M5.0 INCH CATTARAUGUS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 NE BENNETTS BRIDGE 43.53N 75.95W
02/01/2017 M4.0 INCH OSWEGO NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 WSW ELMA 42.81N 78.68W
02/01/2017 M3.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 E OSCEOLA 43.50N 75.70W
02/01/2017 M3.5 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 W WYOMING 42.82N 78.15W
02/01/2017 M4.2 INCH WYOMING NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
&&
EVENT NUMBER BUF1700365
EVENT NUMBER BUF1700366
EVENT NUMBER BUF1700367
EVENT NUMBER BUF1700368
EVENT NUMBER BUF1700369
EVENT NUMBER BUF1700370
EVENT NUMBER BUF1700371
EVENT NUMBER BUF1700372
DKLocal storm report, Feb 1, 9:02 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
902 AM EST WED FEB 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW NE KENNEDY 42.16N 79.10W
02/01/2017 M4.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
02/01/2017 M3.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700373
EVENT NUMBER BUF1700374
DKSpecial weather statement, Feb 1, 9:17 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
917 AM EST WED FEB 1 2017
NYZ006>008-011530-
Jefferson-Oswego-Lewis-
917 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHERN
JEFFERSON...LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across northern Oswego, southern
Jefferson, and central Lewis Counties through late morning.
Localized snowfall rates of 2 to 3 inches per hour will be possible
across the Tug Hill area.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Carthage, Lowville,
Pulaski, West Carthage, Adams, Redfield, Selkirk Shores State Park
and Highmarket.
This includes Interstate 81 between exits 36 and 44.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4354 7527 4351 7636 4357 7636 4356 7631
4358 7626 4369 7626 4378 7629 4383 7636
4387 7635 4387 7638 4390 7638 4402 7516
4361 7511
MitchellThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:47 AM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Feb 1, 7:50 AM EST | Special Weather Statement | BUF | Lewis | 85 min |
| Feb 1, 8:09 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 81 min |
| Feb 1, 8:21 AM EST | Lake Effect Snow Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 37 hr |
| Feb 1, 10:32 AM EST | Special Weather Statement | BUF | Lewis | 73 min |
| Feb 1, 11:51 AM EST | Special Weather Statement | BUF | Lewis | 54 min |
| Feb 1, 12:51 PM EST | Special Weather Statement | BUF | Oswego | 54 min |
| Feb 1, 12:58 PM EST | Lake Effect Snow Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 72 hr |
| Feb 1, 1:46 PM EST | Special Weather Statement | BUF | Oswego | 44 min |
| Feb 1, 2:29 PM EST | Special Weather Statement | BUF | Oswego | 61 min |
| Feb 1, 3:29 PM EST | Special Weather Statement | BUF | Oswego | 46 min |
| Feb 1, 4:15 PM EST | Special Weather Statement | BUF | Oswego | 60 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.